Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 1, 2021Albany County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 1, 2021, 1:12 PM MDT for Albany County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 1:12 PM MDT (19:12 UTC)
Expired
Jul 1, 2021, 2:00 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS85 KCYS 011912
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
112 PM MDT Thu Jul 1 2021
 
WYZ115-116-012000-
South Laramie Range WY-Laramie Valley WY-
112 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY 
UNTIL 200 PM MDT...

At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm. Heavy Rainfall will also be possible with this storm.

Locations impacted include...
Laramie, Tie City Campground, Yellow Pine Campground, University Of
Wyoming War Memorial Stadium and North Crow Campground.

This includes Interstate 80 in Wyoming between mile markers 309 and
325.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528
TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554 

$$

Allen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:29 AM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 1, 11:29 AM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1129 AM MDT Thu Jul 1 2021

.SHORT TERM...(Today through Saturday)
Issued at 320 AM MDT Thu Jul 1 2021

Showers and isolated thunderstorms have ended for the rest of the
night/early this morning for the Front Range, leaving mostly
cloudy skies near the Colorado border. Morning temperatures should
remain relatively mild with readings in the upper 50s to middle
60s across the region, but slightly cooler across the high valleys
of Carbon and Albany counties.

Current Watervapor loop across the western United States shows a
broad area of cyclonic flow associated with a poorly defined upper
level low across the eastern Great Basin region into Utah and
Wyoming this morning. Upper level flow looks weak with light and
variable winds aloft. Upper level winds will remain pretty weak
based on current model progs into the weekend, with 700mb to 500mb
winds below 15 knots late Friday. Surface winds will remain out
of the south or southeast, so low to midlevel shear values will be
minimal today and generally under 10 knots. Expect a continuation
of slow moving showers and thunderstorms today across the area.
Models are starting to show better agreement with a weak
shortwave slowly rotating counterclockwise around the primary
upper level low today, with numerous showers and scattered
thunderstorms possible across most of southeast Wyoming today.
Although the threat of severe storms looks pretty low, a few bands
of stronger thunderstorms are possible with gusty winds, very
heavy rainfall, and small hail the primary threats. The NAM is
beginning to trend towards the HRRR and the GFS/ECMWF solutions as
well. Increased POP up to 70 percent for areas along and even
west of the I-25 corridor. With PW's above 1 inch across the
eastern plains, and between 0.75 to 1 inch west of I-25, there is
some threat for localized flash flooding due to very slow storm
motion. In fact, the only way some of these storms may move is due
to outflow winds from lines/bands of convection.

Shear is slightly more favorable for strong to severe
thunderstorms on Friday. However, models have backed off on the
higher shear values and generally show 0-6km shear between 20 to
25 knots at this time, which is a little lower compared to 24 to
48 hours ago. Expect showers and thunderstorms to move a little
faster on Friday but a marginal risk for flash flooding exists for
portions of southeast Wyoming and into the southwestern Nebraska
Panhandle through Friday evening. Daytime temperatures will
increase another 5 degrees compared to today as the broad upper
level low drifts north, allowing the 4 corners high to begin
intensifying across the region. Temperatures will continue to
increase on Saturday as the upper level high strengthens southwest
of the region, with highs in the mid 80s to mid 90s expected.
Another round of showers and thunderstorms are possible Saturday
afternoon, but coverage should be lower compared to today and
Friday due to increasing subsidence aloft.

.LONG TERM...(Saturday night through Wednesday)
Issued at 304 AM MDT Thu Jul 1 2021

Diurnal convection remains the primary concern through the long
term, with long range models remaining fairly consistent as we
transition towards the holiday. Current model guidance indicates
decent moisture advection across the Great Plains, with Precipitable
Water values around 1 inch across southeastern Wyoming and 1.5
inches for the Nebraska Panhandle. Taking a closer look at the
Independence Day Holiday, various weak disturbances within the flow,
combined with moisture at the surface, will bring instability across
the CWA after 18z. Severe potentials appear to be limited for Sunday
with CAPE values struggling to raise above 500 J/kg. Nevertheless,
should see some lightning associated with the widespread
precipitation and thus will be the main threat for the holiday. Will
need to closely monitor the weather pattern for this weekend, as the
nature of the holiday will have plenty of people outside to
celebrate. Otherwise, will begin to see a uptick in the temperature,
with daytime highs soaring to the mid-80s and even in the mid-90s.
As we transition into next week, upper level ridging develops across
the western portion of the CONUS, with temperatures returning to
more seasonable averages in the mid-80s. Afternoon showers and
thunderstorms will remain the main feature across our CWA throughout
the week, before a building high pressure cell sets up across the
four corners and providing some downslope flow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1124 AM MDT Thu Jul 1 2021

Wyoming TAFS...VFR at Rawlins and Laramie, with thunderstorms in
the vicinity from 20Z to 03Z. Wind gusts to 25 knots until 03Z.

MVFR at Cheyenne until 19Z, then VFR until 06Z, then IFR until
15Z, then VFR. Thunderstorms in the vicinity from 21Z to 02Z. Wind
gusts to 25 knots until 02Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff
until 03Z, and at Chadron, Alliance and Sidney from 21Z to 02Z.
Wind gusts to 25 knots until 03Z, and to 26 knots after
15Z Friday.

&&

.FIRE WEATHER...
Issued at 213 AM MDT Thu Jul 1 2021

Minimal fire weather concerns through the weekend with relatively
high precipitable water values for this time of the year and
near average temperatures. Showers and thunderstorms will develop
each afternoon across the mountains and push east into the
eastern plains late in the afternoon/evening hours. With
precipitable water over 0.75 to near 1 inch west of the I-25
corridor, dry thunderstorms are unlikely. Daytime temperatures
will continue to increase into the weekend, but minimum humidities
are expected to remain between 20 to 40 percent across most
locations with light winds.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...MD
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 1, 5:58 AM MDT, 7 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cheyenne WY
558 AM MDT Thu Jul 1 2021

WYZ101>119-021200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
558 AM MDT Thu Jul 1 2021

This hazardous weather outlook is for east central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Another round of showers and thunderstorms will develop between
noon and 300 PM along and west of the Interstate 25 corridor.
These thunderstorms will move very slow eastward and produce
localized very heavy rainfall at times. Some localized flash
flooding is possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Afternoon showers and thunderstorms are expected to develop
through the holiday weekend. A few strong storms are possible on
Friday with gusty winds, heavy rainfall, and small hail possible.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-021200-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
558 AM MDT Thu Jul 1 2021

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible late this afternoon and this
evening. Some thunderstorms may contain heavy rainfall and gusty
winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Afternoon showers and thunderstorms are expected to develop
through the holiday weekend. A few strong storms are possible on
Friday with gusty winds, heavy rainfall, and small hail possible.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Special weather statement, Jul 1, 12:21 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1221 PM MDT Thu Jul 1 2021

NEZ019>021-054-055-WYZ117>119-020100-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora,
Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson,
Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs
1221 PM MDT Thu Jul 1 2021

...SLOW MOVING THUNDERSTORMS COULD CAUSE FLASH FLOODING RISK THIS
AFTERNOON...

Slow moving thunderstorms will propagate off the Laramie Range
which could cause flash flooding in the following locations:
Albany and Laramie counties in southeastern Wyoming and Banner,
Morrill, Scottsbluff, Kimball, Chenneye western Nebraska Panhandle
counties. These storms will continue now until 7PM moving eastward
towards Nebraska.

Although low risk at this time, any excessive rainfall over portions
of the Mullen Fire burn scar will result in debris flow. The
debris flow can consist of rock, mud, vegetation and other loose
materials.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

AW
Special weather statement, Jul 1, 1:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
112 PM MDT Thu Jul 1 2021

WYZ115-116-012000-
South Laramie Range WY-Laramie Valley WY-
112 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY
UNTIL 200 PM MDT...

At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm. Heavy Rainfall will also be possible with this storm.

Locations impacted include...
Laramie, Tie City Campground, Yellow Pine Campground, University Of
Wyoming War Memorial Stadium and North Crow Campground.

This includes Interstate 80 in Wyoming between mile markers 309 and
325.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528
TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554

Allen

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:14 PM MDTAreal Flood AdvisoryCYSGoshen3 hr
Jul 1, 2:38 PM MDTSpecial Weather StatementCYSLaramie37 min
Jul 1, 2:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 1, 3:59 PM MDTFlash Flood WarningCYSLaramie3 hr
Jul 1, 12:58 PM MDTAreal Flood AdvisoryCYSScotts Bluff2 hr
Jul 1, 2:14 PM MDTFlash Flood WarningCYSScotts Bluff2 hr

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.